Alert archive / California / Wind Advisories in 2018

Wind Advisory 6, NWS Phoenix, AZ

March 14, 2018Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Mar 14, 2018, 12:19 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Mar 14, 2018, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2018, 12:19 AM PDT (07:19 UTC)
In effect from
Mar 14, 2018, 11:00 AM PDT
Expired
Mar 14, 2018, 11:00 PM PDT
In force
12 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2018-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2018-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS75 KPSR 140719
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1219 AM MST Wed Mar 14 2018

CAZ562>568-142245-
/O.NEW.KPSR.WI.Y.0006.180314T1800Z-180315T0600Z/
Imperial County Southwest-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Chiriaco Summit-
Including the cities of Mountain Spring, Desert Shores, 
Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, 
Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, 
El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit
1219 AM PDT Wed Mar 14 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 11 AM to 11 PM PDT Wednesday. 

* AFFECTED AREA...Imperial County and central portions of 
  Riverside County including Interstate 10 and 8. 

* TIMING...Late Wednesday morning through Wednesday evening

* WINDS...West winds 25 to 30 mph with gusts up to 40 mph

* IMPACTS...Strong winds over the affected area will create
  difficult and hazardous driving conditions, especially for high
  profile vehicles. Areas of blowing dust may also lead to sharply
  reduced visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-142245-
/O.NEW.KPSR.WI.Y.0006.180314T1800Z-180315T0600Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
1219 AM PDT Wed Mar 14 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT WEDNESDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 11 AM to 11 PM PDT Wednesday. 

* AFFECTED AREA...Western portions of Joshua Tree National Park

* TIMING...Late Wednesday morning through Wednesday evening

* WINDS...West winds 25 to 35 mph with gusts up to 45 mph

* IMPACTS...Strong winds will create difficult and hazardous
  driving conditions, especially for high profile vehicles.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
4 follow-up statements
948 
WWUS75 KPSR 142009
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
109 PM MST Wed Mar 14 2018

CAZ562>568-150600-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Imperial County Southwest-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Chiriaco Summit-
Including the cities of Mountain Spring, Desert Shores, 
Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, 
Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, 
El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit
109 PM PDT Wed Mar 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* AFFECTED AREA...Imperial County and central portions of 
  Riverside County including Interstate 10 and 8. 

* TIMING...Through Wednesday evening.

* WINDS...West winds 25 to 30 mph with gusts up to 40 mph.

* IMPACTS...Strong winds over the affected area will create 
  difficult and hazardous driving conditions, especially for 
  high profile vehicles. Areas of blowing dust may also lead to 
  sharply reduced visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-150600-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
109 PM PDT Wed Mar 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* AFFECTED AREA...Western portions of Joshua Tree National Park.

* TIMING...Through Wednesday evening.

* WINDS...West winds 25 to 35 mph with gusts up to 45 mph.

* IMPACTS...Strong winds will create difficult and hazardous 
  driving conditions, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
127 
WWUS75 KPSR 150107
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
607 PM MST Wed Mar 14 2018

CAZ565-150600-
/O.NEW.KPSR.DU.Y.0005.180315T0107Z-180315T0400Z/
/O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Imperial County Southeast-
Including the city of Winterhaven
607 PM PDT Wed Mar 14 2018

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

The National Weather Service in Phoenix has issued a Blowing Dust
Advisory, which is in effect until 9 PM PDT this evening. 

* AFFECTED AREA...Imperial County and central portions of 
  Riverside County including Interstate 10 and 8. 

* TIMING...Through Wednesday evening.

* WINDS...West winds 25 to 30 mph with gusts up to 40 mph.

* VISIBILITY...May drop to as low as one half of a mile in blowing
  dust.

* Impacts...Strong winds over the affected area will create 
  difficult and hazardous driving conditions, especially for 
  high profile vehicles. Areas of blowing dust may also lead to 
  sharply reduced visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

&&

$$

AZZ532-535-536-150400-
/O.NEW.KPSR.DU.Y.0005.180315T0107Z-180315T0400Z/
Yuma-Southeast Yuma County-Gila River Valley-
Including the cities of Yuma, Fortuna Foothills, and Ligurta
607 PM MST Wed Mar 14 2018

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

The National Weather Service in Phoenix has issued a Blowing Dust
Advisory, which is in effect until 9 PM MST this evening. 

* AFFECTED AREA...Portions of Yuma County, including Interstate 8.

* TIMING...This evening.

* WINDS...Sustained winds 10 to 20 mph with gusts to 35 mph.

* VISIBILITY...May drop to as low as one half of a mile in blowing
  dust.

* IMPACTS...Blowing dust will result in hazardous driving
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be ready for a sudden drop in visibility. If you encounter
blowing dust or blowing sand on the roadway or see it
approaching, pull off the road as far as possible and put your
vehicle in park. Turn the lights all the way off and keep your
foot off the brake pedal.

Remember, pull aside, stay alive.

&&

$$

CAZ562>564-566>568-150600-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Imperial County Southwest-Salton Sea-Chuckwalla Mountains-
Imperial County West-Imperial Valley-Chiriaco Summit-
Including the cities of Mountain Spring, Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, 
Calexico, Alamorio, Brawley, and Chiriaco Summit
607 PM PDT Wed Mar 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* AFFECTED AREA...Imperial County and central portions of 
  Riverside County including Interstate 10 and 8. 

* TIMING...Through Wednesday evening.

* WINDS...West winds 25 to 30 mph with gusts up to 40 mph.

* IMPACTS...Strong winds over the affected area will create 
  difficult and hazardous driving conditions, especially for 
  high profile vehicles. Areas of blowing dust may also lead to 
  sharply reduced visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-150600-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
607 PM PDT Wed Mar 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* AFFECTED AREA...Western portions of Joshua Tree National Park.

* TIMING...Through Wednesday evening.

* WINDS...West winds 25 to 35 mph with gusts up to 45 mph.

* IMPACTS...Strong winds will create difficult and hazardous 
  driving conditions, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
725 
WWUS75 KPSR 150352
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
852 PM MST Wed Mar 14 2018

CAZ565-150600-
/O.EXP.KPSR.DU.Y.0005.000000T0000Z-180315T0400Z/
/O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Imperial County Southeast-
Including the city of Winterhaven
852 PM PDT Wed Mar 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

* AFFECTED AREA...Imperial County and central portions of 
  Riverside County including Interstate 10 and 8. 

* TIMING...Through Wednesday evening.

* WINDS...West winds 25 to 30 mph with gusts up to 40 mph.

* VISIBILITY...The blowing dust will continue to dissipate,
  resulting in improved visibilities.

* Impacts...Strong winds over the affected area will create 
  difficult and hazardous driving conditions, especially for 
  high profile vehicles. Areas of blowing dust may also lead to 
  sharply reduced visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

AZZ532-535-536-150500-
/O.EXP.KPSR.DU.Y.0005.000000T0000Z-180315T0400Z/
Yuma-Southeast Yuma County-Gila River Valley-
Including the cities of Yuma, Fortuna Foothills, and Ligurta
852 PM MST Wed Mar 14 2018

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

The blowing dust will continue to dissipate, resulting in 
improved visibilities.

$$

CAZ562>564-566>568-150600-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Imperial County Southwest-Salton Sea-Chuckwalla Mountains-
Imperial County West-Imperial Valley-Chiriaco Summit-
Including the cities of Mountain Spring, Desert Shores, 
Imperial Hot Mineral Springs, Coolidge Springs, Salton City, 
Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, 
Calexico, Alamorio, Brawley, and Chiriaco Summit
852 PM PDT Wed Mar 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* AFFECTED AREA...Imperial County and central portions of 
  Riverside County including Interstate 10 and 8. 

* TIMING...Through Wednesday evening.

* WINDS...West winds 25 to 30 mph with gusts up to 40 mph.

* IMPACTS...Strong winds over the affected area will create 
  difficult and hazardous driving conditions, especially for 
  high profile vehicles. Areas of blowing dust may also lead to 
  sharply reduced visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-150600-
/O.CON.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
852 PM PDT Wed Mar 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* AFFECTED AREA...Western portions of Joshua Tree National Park.

* TIMING...Through Wednesday evening.

* WINDS...West winds 25 to 35 mph with gusts up to 45 mph.

* IMPACTS...Strong winds will create difficult and hazardous 
  driving conditions, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
030 
WWUS75 KPSR 150551
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1051 PM MST Wed Mar 14 2018

CAZ562>568-150700-
/O.EXP.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Imperial County Southwest-Salton Sea-Chuckwalla Mountains-
Imperial County Southeast-Imperial County West-Imperial Valley-
Chiriaco Summit-
Including the cities of Mountain Spring, Desert Shores, 
Imperial Hot Mineral Springs, Winterhaven, Coolidge Springs, 
Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, 
El Centro, Calexico, Alamorio, Brawley, and Chiriaco Summit
1051 PM PDT Wed Mar 14 2018

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Wind speeds have dropped below advisory criteria this evening 
allowing the advisory to expire.

$$

CAZ560-150700-
/O.EXP.KPSR.WI.Y.0006.000000T0000Z-180315T0600Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
1051 PM PDT Wed Mar 14 2018

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Wind speeds have dropped below advisory criteria this evening 
allowing the advisory to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 13, 8:55 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 13, 8:55 PM PDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
855 PM MST Tue Mar 13 2018

.SYNOPSIS...
Dry conditions will continue across the region into Wednesday. A
large low pressure system will then approach the region on Wednesday
bringing a cold front with the slight chance of light showers
Wednesday night into Thursday. Dry conditions will then return
through Saturday before another weak weather disturbance impacts the
area with a slight chance of showers east of Phoenix. High
temperatures will remain at or above normal through Wednesday, then
lower to below seasonal normals starting Thursday and likely last
through the weekend.

&&

.DISCUSSION...
Early this evening, a flat upper ridge was situated across the
desert southwest, ahead of a strong upper trof located just off the
PAC NW coast. Short wave energy moving through the trof and into
California coast served to weaken/flatten the ridge and the ridge
axis was slowly moving into central Arizona early this evening. The
flat nature of the ridge allowed significant amounts of mainly high
clouds to spread through it and across the lower deserts; at 8 pm IR
imagery showed mostly cloudy skies area wide. Despite the
significant high cloud cover, enough sunshine penetrated the clouds
to allow high temperatures to reach into the low 80s again in the
Phoenix area. Phoenix topped out at 83 degrees. The low levels
remained on the dry side as seen in the latest 00Z Tucson sounding
and surface dewpoints over the central deserts were mostly in the
upper 30s to around 40. For the rest of tonight we can expect
continued mainly high cloud to spread across the area; winds will be
light and overnight lows on the mild side. Current forecasts look to
be in good shape and no updates are needed.

.PREVIOUS DISCUSSION...
Latest IR/WV imagery show the ridge axis aloft across the forecast
area this afternoon which is allowing temperatures to warm up nicely
into the upper 70's to lower 80's even with the fairly thick
cirroform cloudiness streaming in across the region. These clouds
extend well out into the Pacific and will continue to result in
partly to mostly skies into this evening.

Heading into Wednesday, we're watching an upper low now to the west
of the Oregon and Washington coast with a trough axis extending to
the south off the west coast shifting southeastward. While the bulk
of the dynamics and moisture with the trough itself will stay to the
north of our area, a tightening pressure gradient will result in
gusty winds especially across southeast California on Wednesday with
areas of blowing dust possible along and west of the Colorado River.
There is considerable moisture just off the southern California
coast with current satellite estimated PWAT values around 1 inch. As
the aforementioned trough and associated weak cold front shift east
later Wednesday into Thursday, PWAT values will increase to about
0.75". This moisture combined with vertical ascent, especially from
Phoenix north and eastward aided by orographic lifting will result
in a slight chance of showers Wednesday night into Thursday. Rain
amounts will be quite minor such that the locales that do see
measurable rain should see no more than a few hundredths of an inch.

By late Thursday and Friday as the shortwave trough axis pushes well
to our east, the forecast area will return to a more zonal flow
aloft with dry conditions returning area-wide. We've been watching
the potential over the past few days for another trough this weekend
and the potential for rain. However, the latest 12Z GFS/ECMWF/CMC
and ensembles are continuing the trend of backing away from anything
of significant impact as the trough remains across the Great Basin
into northern Arizona with our area on the tail end of the system.
Have removed PoPs with the exception of areas east of Phoenix
primarily in Gila County where we'll leave slight chance of PoPs
Saturday night into Sunday.

Dry weather is expected Monday into Tuesday as shortwave ridging
aloft builds back in. Thereafter, there is considerable uncertainty
for the middle part of next week with the GFS once again much more
aggressive than the ECMWF with another trough impacting the region.
This is still generally just outside the scope of the forecast
period but something we'll be watching the evolution of over the
next few days.

Warm temperatures will continue through Wednesday across the region
before temperatures drop about 10 degrees on Thursday to about 5
degrees below normal. Slightly below normal temperatures will
continue through the weekend before warming up to near normal values
early next week.

&&

.AVIATION...
South-Central Arizona including KPHX, KIWA, and SDL:

For the rest of tonight, expect SCT-BKN decks of mainly high clouds
at the terminals with bases mostly aoa 20k feet. Somewhat less high
cloud possible tomorrow, with some occasionally BKN mid decks
developing during the morning with bases 8k or higher. No precip
expected through the early evening tomorrow at the terminals - at
the earliest. Winds will stay mostly east/southeast through late
morning before veering to the south, then southwest by 20z or so.
May see a few gusts into the teens during the afternoon/early
evening on Wednesday.

Southeast California/Southwest Arizona including KIPL and KBLH:

Variable amounts of mainly high cloud will continue to spread across
the western deserts tonight into Wednesday with bases mostly aoa 15k
feet. May see a few mid decks develop by mid morning as well with
bases down to 8-10k feet. No precip expected at the terminals
through Wednesday evening though. Winds will not be overly strong
tonight, tending to favor the southwest to west although at KIPL
could see winds over 15kt at times later tonight. Expect increasing
winds during the late morning Wednesday, with gusts to 25kt possible
by mid afternoon at the TAF sites. Gusty wind will persist into the
evening.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
A few weather disturbances will pass to our north bringing breezy
southwest to west winds Wednesday, Thursday, Saturday and next
Tuesday, especially to SE California. During these periods, gusts
will be near 30 mph in CA with weaker 20 mph gusts in south-central
AZ.

A slight chance of showers exists Wednesday night and again this
weekend, especially across Gila county to the east of Phoenix.
Although the passage of each of these systems will increase
humidities and result in significant nighttime recoveries,
precipitation amounts are expected to be light.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.

&&

DISCUSSION...CB
PREVIOUS DISCUSSION...Lader
AVIATION...CB
FIRE WEATHER...Rasmussen

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.